Alert archive / California / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Hanford, CA

August 27, 2011Kern County, California

NWS Hanford, CA issued this severe thunderstorm warning at Aug 27, 2011, 5:00 PM PDT for Kern County, California. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2011, 5:00 PM PDT (00:00 UTC)
Expired
Aug 27, 2011, 5:30 PM PDT
In force
30 min
Issued by
NWS Hanford, CA
Area
Storm-based polygon

County Kern County, CA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:50 PM PDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 27, 2:50 PM PDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
250 PM PDT SAT AUG 27 2011

.SYNOPSIS...
HIGH PRESSURE RIDGING WILL DOMINATE THE WEATHER PATTERN FOR THE
REMAINDER OF THE WEEKEND WITH WARMER THAN NORMAL TEMPERATURES. MID
LEVEL MOISTURE WILL CONTINUE OVER THE REGION ALONG WITH A SLIGHT
CHANCE OF THUNDERSTORMS OVER THE MOUNTAIN AND DESERT AREAS THROUGH
THE WEEKEND. THE RIDGE IS EXPECTED TO WEAKEN EARLY NEXT WEEK WITH
TEMPERATURES NOTICEABLY COOLER BY MID-WEEK.

&&

.DISCUSSION...
REGIONAL DOPPLER RADARS SHOWING ISOLATED CONVECTION FLARING UP
THIS AFTERNOON...MAINLY ALONG THE SIERRA NEVADA CREST AND THE
SOUTHERN SLOPES OF THE TEHACHAPI/S. BASED ON THE AREA OF
INSTABILITY AND OROGRAPHIC LIFT THIS AFTERNOON...WILL EXPECT THE
CONVECTION TO REMAIN CONFINED TO THE MOUNTAIN REGIONS. IN
ADDITION...SHORT RANGE MODELS STILL PROGGING A WEAK SHORT WAVE
TROF RIDING AROUND THE FOUR CORNERS RIDGE AND PUSHING THROUGH THE
EASTERN SIDE OF THE DISTRICT THIS EVENING. THIS TROF MAY GIVE THE
MOUNTAINS ADDITIONAL LIFT TO SUPPORT EVENING CONVECTION BEFORE
DIMINISHING OVERNIGHT. BY SUNDAY MORNING...MODELS PROG FRIDAY
AFTERNOON/S UPPER LOW OVER THE PACIFIC NORTHWEST AS THE FOUR
CORNERS RIDGE CONTINUES TO BUILD WESTWARD. THEREFORE...WILL EXPECT
AN EVEN WARMER DAY ON SUNDAY BEFORE THE UPPER LOW MOVES FROM THE
PACIFIC NORTHWEST TO THE INTER MOUNTAIN WEST. BY SUNDAY
AFTERNOON...THE FLOW ALOFT WILL STILL BE SOUTHERLY AND ALLOW FOR A
CONTINUATION OF THE MONSOONAL AIRFLOW. THEREFORE...WILL CONTINUE
TO MENTION SLIGHT CHANCES OF AFTERNOON THUNDERSTORMS FOR ONE MORE
DAY. BY SUNDAY NIGHT...THE FLOW ALOFT BEGINS TO CHANGE IN RESPONSE
TO THE TRAVELING UPPER LOW WHICH WILL GIVE THE REGION A BETTER
ONSHORE FLOW PATTERN AND RESULT IN A DRYING AND COOLING TREND.
SHORT RANGE ENSEMBLES AGREE WITH THIS CHANGE AS IT SHOW VERY
LITTLE UNCERTAINTY WITH THE PLACEMENT OF THE UPPER LOW TOWARD NEXT
MONDAY ALONG WITH A SECONDARY TROF PUSHING INTO NORTHERN
CALIFORNIA.

BY WEDNESDAY...THE MAIN AREA OF THE SECONDARY TROF THAT BEGIN
PUSHING INTO THE AREA EARLIER IN THE WEEK WILL DEEPEN AND PUSH
CLOSER TO THE NORTHWEST WASHINGTON COAST. WITH DEEPENING TROF WILL
INCREASE THE STRENGTH OF THE ONSHORE FLOW PATTERN AND CONTINUE THE
COOLING TREND OVER CENTRAL CALIFORNIA. AT THIS POINT...WILL EXPECT
TEMPERATURES TO BECOME MORE SEASONAL AS DRY COOL AIR FILTERS IN
FROM THE COAST. TOWARD THE END OF THE COMING WEEK...LONGER RANGE
MODELS SHOW THE UPPER TROF MOVING INTO THE NORTHERN ROCKIES AND
CONTINUE THE ONSHORE FLOW PATTERN. BY NEXT WEEKEND...THE FLOW
STARTS ITS SHIFT TOWARDS A MORE SOUTHERLY DIRECTION AS THE RIDGE
REBOUNDS. AT THIS POINT...WILL NOT INTRODUCE ANY PRECIP OVER THE
DISTRICT BY NEXT WEEKEND AS THE WESTERLY COMPONENT OF THE FLOW
ALOFT IS STILL TOO DOMINATE FOR A RETURN OF THE MONSOON.

&&

.AVIATION...
THE MONSOON FLOW WILL KEEP A MOIST AIRMASS ACROSS THE AREA WITH
ISOLATED THUNDERSTORMS OVER THE MOUNTAINS AND DESERT AREAS THROUGH
04Z THIS EVENING...AND POSSIBLY A FEW DEVELOPING NEAR THE SIERRA
CREST AFTER 18Z SUNDAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED
ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 00Z MONDAY.

&&

.AIR QUALITY ISSUES...ON SATURDAY AUGUST 27 2011...
UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO...KERN...MADERA AND
TULARE COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...MOLINA
AVN/FW...JEB
SYNOPSIS...BSO

WEATHER.GOV/HANFORD

In the hours before

Special weather statement, Aug 27, 3:33 PM PDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
333 PM PDT SAT AUG 27 2011

CAZ099-272315-
KERN CA-
333 PM PDT SAT AUG 27 2011

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN KERN COUNTY IN CENTRAL CALIFORNIA

UNTIL 415 PM PDT

AT 324 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
EDWARDS AFB TO 19 MILES SOUTHEAST OF CALIFORNIA CITY..AND MOVING
NORTHWEST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   EDWARDS AFB...
   CALIFORNIA CITY...

LAT...LON 3481 11765 3482 11814 3503 11820 3533 11766
      3528 11762 3484 11762
TIME...MOT...LOC 2233Z 143DEG 22KT 3476 11806 3506 11758

DUDLEY

Nearby

Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.